Tamoxifen-induced radiation recall dermatitis
Published Web Locationhttps://doi.org/10.5070/D3232033964
Background: Radiation recall dermatitis (RRD) canpresent days to years after radiation exposure andis most commonly caused by chemotherapy drugs,with tamoxifen-induced radiation recall dermatitisbeing exceptionally rare. Purpose: To report a newcase of tamoxifen-induced radiation recall dermatitisafter 4.5 years of tamoxifen exposure, making this thelongest time of onset to RRD after tamoxifen initiation.Materials and Methods: The case of a woman withtamoxifen-induced RRD is presented. Using PubMedand Google Scholar, the terms tamoxifen, radiation,recall, dermatitis were searched. Relevant citationswere utilized and discussed. Results: An adult womanwith history of inflammatory breast carcinomadeveloped an erythematous, scaly, tender plaquelocalized to previously irradiated skin of the left chestafter more than four years of tamoxifen therapy. Thepatient was diagnosed with RRD and was treated withtopical triamcinolone 0.1% cream twice daily to theaffected areas. The patient experienced subsequentrapid improvement despite continuation of tamoxifentreatment. Biopsy revealed changes consistent withradiation dermatitis with no evidence of malignancy.Conclusion: Radiation recall dermatitis can havesignificant impact on affected patients and can posea diagnostic dilemma for clinicians who may mistakeRRD for infection or recurrence of malignancy. It isimportant to be familiar with the presenting signs andsymptoms of this entity so that affected patients canreceive timely and appropriate therapy.